Jump to content


Photo

How long should I stay off Gleevec


  • Please log in to reply
6 replies to this topic

#1 jmoorhou

jmoorhou

    Advanced Member

  • Members
  • PipPipPip
  • 314 posts
  • LocationOutside of San Francisco

Posted 22 May 2014 - 08:46 PM

Due to a tooth extraction, and not eating much for a week, my Irritable bowel syndrome has been in remission, but came back with a vengeance.  I didn't think to stop the 400 mg Gleevec I have been taking for three months (with good results).

I had the worst abdominal pain with chills...I stopped the Gleevec next day my hemodoc says I can only go another day...

I'm scared to death if I start back too soon, I will be the one who gets holes in colon or stomach...

Thoughts?


Diagnosed 3/2014 WBC 28 Non detectable within 3 monthsGleevec 400 mg 5/2014 one hour after dinner really improves nausea300 mg 12/15/2016200 mg and 300 mg Gleevec 2/25/2017 (after 3 years on Gleevec) For last four months taking 300 mg per day. Last CMC showed liver enzymes elevated, went to a good Naturopath and he recommended 4 Tumeric, 10,000 mg Vitamen D, and 3 milk thistle (silymarin) daily. Also use One<p>Day Detox Dandeloin tea, and Nettle Tea and a slice of ginger every day...in two months liver tests were below normal.Janis

#2 GerryL

GerryL

    New Member

  • Members
  • Pip
  • 0 posts

Posted 22 May 2014 - 11:04 PM

You can have drug holidays, which happens when side effects get a bit much for some patients (under you onc's direction). 

Not sure why you think Gleevec would cause a hole in something, though it does cause reflux for some.



#3 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 23 May 2014 - 08:08 AM

There is no need to stop Gleevec for a tooth extraction.  But you also may have had an illness causing your symptoms.  You could re-start the Gleevec any time.  If it makes you feel any better, Gleevec is also used to treat a form of colon cancer.



#4 sharcare

sharcare

    New Member

  • Members
  • Pip
  • 0 posts

Posted 23 May 2014 - 09:40 AM

Have you gotten blood work to see what ur stomach problem is?  Ulcer? Pancreatitis? IBS?

I was on Tasigna for 4 days and developed severe Pancreatitis.   They told me to go off til stomach "healed".  They did blood work 2 weeks later and I was fine but then I dev. a sinus infection and went on a ZPac.  Dr. Mauro recc. returning to TKI 5 days after finishing Zpac.

SO I would recc. blood work to make sure ur stomach issues are settled



#5 Antilogical

Antilogical

    Advanced Member

  • Members
  • PipPipPip
  • 284 posts
  • LocationPittsburgh, PA

Posted 23 May 2014 - 08:23 PM

Gleevec is supposed to be taken with a meal & a glass of water. You were not eating much due to your dental work, so that may be a cause of your abdominal issues. If you can, resume taking the meds as directed and you should be ok.


Dx: Sudden severe anemia detected 07/2011, followed by WBC spike. CML Dx 02/2012.

Rx: 03/2012-Gleevec400.  Reduced 02/2013 to Gleevec300 due to side effects (low blood counts).

Response: PCR-Und within 7 mo. on G400. Maintained MMR4-MMR4.5 on G300. PCR-Und since 02/2016.


#6 LivingWellWithCML

LivingWellWithCML

    Advanced Member

  • Members
  • PipPipPip
  • 60 posts
  • LocationAtlanta, GA

Posted 26 May 2014 - 07:55 AM

You'll likely be fine.  A couple of years ago I caught one of those infamous 24-hour stomach bugs that kept me up all night vomiting (ugh) - despite that horrible night, I still took my Gleevec 400mg the very next morning with a little food/water and managed to hold it down ... with some determination.


Dan - Atlanta, GA

CML CP Diagnosed March 2011

Gleevec 400mg


#7 jmoorhou

jmoorhou

    Advanced Member

  • Members
  • PipPipPip
  • 314 posts
  • LocationOutside of San Francisco

Posted 26 May 2014 - 11:14 AM

Dan thanks for the encouraging words.  I was prescribed Bentyl for IBS, after two days off of Gleevec, I got a skin rash on my face, back to ER, 5 days on Prednisone and off Gleevec.  I was fine with Gleevec and no skin rashes ..could it have produced another side effect after not having it for two days! Another horrendous week!


Diagnosed 3/2014 WBC 28 Non detectable within 3 monthsGleevec 400 mg 5/2014 one hour after dinner really improves nausea300 mg 12/15/2016200 mg and 300 mg Gleevec 2/25/2017 (after 3 years on Gleevec) For last four months taking 300 mg per day. Last CMC showed liver enzymes elevated, went to a good Naturopath and he recommended 4 Tumeric, 10,000 mg Vitamen D, and 3 milk thistle (silymarin) daily. Also use One<p>Day Detox Dandeloin tea, and Nettle Tea and a slice of ginger every day...in two months liver tests were below normal.Janis




1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users